Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 17, NWS Birmingham, AL

February 28, 2009Lamar County, Alabama

NWS Birmingham, AL issued this flash flood warning at Feb 28, 2009, 4:06 AM CST for Lamar County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2009, 4:06 AM CST (10:06 UTC)
Expired
Feb 28, 2009, 7:00 AM CST
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Lamar County, AL

The radar

The Columbus AFB radar (KGWX), 20 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-133 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 281006
FFWBMX
ALC075-281300-
/O.NEW.KBMX.FF.W.0017.090228T1006Z-090228T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 AM CST SAT FEB 28 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...

* UNTIL 700 AM CST

* AT 403 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR
  COUNTY AIRPORT...DETROIT...CREWS...BLOOMING GROVE...BEDFORD AND
  BEAVERTON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3405 8822 3406 8820 3406 8799 3403 8798
      3402 8795 3353 8795 3353 8818 3355 8828
      3362 8828

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 3:14 AM CST, 52 minutes earlier.

Area forecast discussion, Feb 28, 3:14 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 AM CST SAT FEB 28 2009

.SHORT TERM...TODAY THROUGH SUNDAY.

CURRENT BOUNDARY CURRENTLY ALONG AND NORTH OF THE I-20 CORRIDOR.
THIS BOUNDARY WILL CONTINUE TO SLOWLY EDGE NORTH...ALLOWING MUCH
MORE OF THE CWA TO GET INTO THE WARM SECTOR OUT OF THE COLD FRONT.
ISOLATED ACTIVITY WILL CONTINUE TO DEVELOP IN THE WARM SECTOR. WHAT
DOES DEVELOP WILL LIKELY BE SURFACE BASED AND HAVE THE CAPABILITY
OF ROTATING AND PRODUCING ANY TYPE OF SEVERE WEATHER. THE MAIN
THREAT WILL BE GENERALLY ALONG AND SOUTH OF A LINE FROM
CENTREVILLE TO ALEXANDER CITY. STORMS TO THE NORTH OF THIS LINE
WILL LIKELY CONTAIN LARGE HAIL AND DAMAGING WINDS.

BEGINNING TO SEE A SURFACE WAVE DEVELOP OUT AHEAD OF THE COLD
FRONT. FLASH FLOODING CONTINUES TO BE A CONCERN ACROSS THE FAR
NORTHERN THIRD OF THE AREA...AS NUMEROUS FLASH FLOOD WARNINGS HAVE
BEEN ISSUED. THIS WAVE WILL EVENTUALLY DEVELOP INTO A SURFACE LOW
AND SWING RIGHT UP THE I-20/59 CORRIDOR. THIS WILL SPELL THE
BEGINNING OF THE END FOR THE WEATHER ACROSS THE AREA AS THE COLD
FRONT WILL BEGIN TO PUSH THROUGH LATE MORNING ACROSS THE NORTH AND
MID AFTERNOON ACROSS THE SOUTH.

ONCE THIS STORM SYSTEM PUSHES OUT...THE NEXT THREAT WILL BE IN THE
FORM OF SNOW. AN UPPER LEVEL DISTURBANCE WILL SLIDE SOUTHEAST INTO
CENTRAL ALABAMA. THIS LOW WILL PROVIDE THE DYNAMIC COOLING THAT
WILL BE NEEDED FOR SNOWFALL ACROSS CENTRAL ALABAMA. BIG QUESTION
ON THIS SYSTEM NOW WILL BE THE EXACT TRACK OF THE UPPER LEVEL
DISTURBANCE AND WHERE THE HEAVIEST BAND OF SNOW WILL SET UP. FOR
NOW WILL GO WITH THE BAND OF HEAVIEST PRECIPITATION GENERALLY
ALONG AND EAST OF THE I-20/59 CORRIDOR FROM MIDNIGHT TO 6 AM
SATURDAY NIGHT...SUNDAY MORNING. AT THIS TIME WILL CONTINUE TO
HIGHLIGHT IN THE HWO AS ACCUMULATIONS ARE EXPECTED TO LESS THAN 2
INCHES WITH THIS SNOW EVENT. MOST OF THE SNOW WILL BE DONE BY NOON
TO 3 PM ACROSS THE SOUTHEASTERN COUNTIES. STAY TUNED FOR FURTHER
UPDATES.

.LONG TERM...MONDAY THROUGH SATURDAY.

BEHIND THIS DYNAMIC SYSTEM THIS WEEKEND...CONDITIONS WILL IMPROVE
QUITE A BIT. HIGH PRESSURE WILL BUILD IN AT THE SURFACE ON
MONDAY...WHILE THE UPPER LEVELS REMAIN IN A TROUGH. THIS WILL KEEP
THE AREA BELOW NORMAL THROUGH MONDAY. BY TUESDAY...AN UPPER LEVEL
RIDGE WILL BEGIN TO BUILD AND SLIDE INTO CENTRAL ALABAMA BY
WEDNESDAY. THIS WILL ALLOW TEMPERATURES TO WARM BACK TO SEASONABLE
CONDITIONS BY THE END OF THE WEEK. NEXT CHANCE AT RAIN WILL BE ON
SATURDAY.

&&

.AVIATION...06Z TAF DISCUSSION.

EXPECT FOR SHOWERS AND THUNDERSTORMS TO AFFECT ALL TAF SITES TONIGHT
AT SOME POINT OR ANOTHER. HANDLED THE TIMING WITH A TEMPO GROUP AS
THE HEAVIEST THUNDERSTORMS ARE EXPECTED TO OCCUR WITHIN THE NEXT 4
TO 5 HOURS. RAIN WILL ACTUALLY LIFT NORTHWARD...WITH ONLY ISOLATED
SHOWERS FOR TOI AND MGM. THE LINE OF STRONGER STORMS AND RAIN WILL
REMAIN GENERALLY ACROSS THE NORTHERN TAFS. CEILINGS WILL LOWER
THROUGH THE OVERNIGHT HOURS AND WILL BE AROUND 500 TO 700 FEET BY 9Z
AND STAY UNTIL THE FRONT PASSES. LOOK FOR THE RAIN TO END SOON AFTER
18Z FOR THE NORTH AND 21 TO 23Z FOR THE SOUTH. CEILINGS WILL STAY
AROUND 1500 FEET THROUGH THE END OF THE PERIOD. VISIBILITIES WILL
GENERALLY DECREASE WITH ANY OF THE THUNDERSTORMS THAT ACTUALLY MOVE
THROUGH A TAF SITE. WINDS WILL STAY UP FOR MOST OF THE NIGHT.

EXPECT A WIND SHIFT TO OCCUR DURING THE DAY TOMORROW AS A SURFACE
LOW PRESSURE SYSTEM BEGINS TO APPROACH THE AREA. WINDS WILL ALSO
BEGIN TO PICK UP AND BECOME GUSTY.

NO SNOW YET IN THE FORECAST. IT IS STILL MORE THAN 24 HOURS AWAY.
WILL PROBABLY BEGIN TO INCLUDE IN THE 12Z FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     57  36  43  23  48 /  90  40  50   0   0
ANNISTON    61  37  43  27  50 /  90  30  60   0   0
BIRMINGHAM  59  34  43  25  50 /  90  50  60   0   0
TUSCALOOSA  59  34  45  29  52 /  90  60  30   0   0
CALERA      61  36  43  29  52 /  90  50  60   0   0
AUBURN      67  38  43  24  49 /  90  30  60   0   0
MONTGOMERY  66  36  45  26  52 /  90  30  60   0   0
TROY        72  37  45  28  53 /  90  30  50   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION-LAMAR-
FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-
PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE.

&&

16
Hazardous weather outlook, Feb 27, 5:15 PM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CST FRI FEB 27 2009

ALZ011>015-017>050-281230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
515 PM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

WIDESPREAD HEAVY RAIN RESULTING IN FLASH FLOODING...SCATTERED SEVERE
THUNDERSTORMS WITH DAMAGING STRAIGHT LINE WINDS...AND HAIL TO THE
SIZE OF GOLFBALLS...IS LIKELY THROUGH TONIGHT ACROSS ALL OF CENTRAL
ALABAMA.  ALTHOUGH WIDESPREAD RAIN WILL OCCUR AREA WIDE...THROUGH
MIDNIGHT THE GREATEST THREAT OF STRAIGHT LINE WIND DAMAGE...HAIL...
AND ISOLATED TORNADOES...WILL OCCUR ON THE LEADING EDGE OF THE
RAIN...GENERALLY SOUTH OF INTERSTATE 20.  BY MIDNIGHT...THE SEVERE
STORM POTENTIAL IS EXPECTED TO SHIFT NORTHWARD TO WITHIN 50 MILES
EITHER SIDE OF INTERSTATE 20...AND CONTINUE THROUGH DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY...
LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL
BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. AT THIS
TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND
HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM
DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY DEPENDANT
ON THE POSITION OF A COLD FRONT MOVING THROUGH THE REGION.

ON SATURDAY...THE SLOW MOVEMENT OF THE COLD FRONT AND THE
LIKELIHOOD THAT AREAS WILL BE IMPACTED BY MULTIPLE THUNDERSTORMS WILL
RESULT IN THE POTENTIAL FOR FLOODING.

BREEZY CONDITIONS ARE LIKELY WITH SOUTH WINDS AHEAD OF THE COLD ON
SATURDAY AND STRONG NORTH WINDS BEHIND THE COLD FRONT SATURDAY
AFTERNOON THROUGH SUNDAY. A FEW WIND GUSTS OF 25 MPH ARE POSSIBLE.

A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS
THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF
MEASURABLE SNOW THROUGH NOON ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH SATURDAY AT NOON.

STEFKOVICH

In the hours before

Special weather statement, Feb 27, 10:13 PM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 PM CST FRI FEB 27 2009

ALZ012-013-022-023-280500-
FAYETTE-LAMAR-PICKENS-TUSCALOOSA-
1013 PM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR...PICKENS AND
TUSCALOOSA COUNTIES UNTIL 1100 PM CST...

AT 1013 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR MILLPORT...MOVING EAST AT 35 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MILLPORT.
  NORTH PICKENS AIRPORT.
  KENNEDY.
  ASHCRAFT CORNER.
  BELK.
  MOORES BRIDGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10/ARM
Local storm report, Feb 27, 10:43 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND DMG     SAMANTHA                33.42N 87.61W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON GORGAS RD.

&&

MBAER
Local storm report, Feb 27, 10:49 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1049 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     10 S TUSCALOOSA         33.09N 87.54W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            6E OF MAXWELL

&&

MBAER
Local storm report, Feb 27, 10:51 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     SAMANTHA                33.42N 87.61W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON GORGAS RD. CORRECTED FOR TIME OF OCCURRENCE.

&&

MBAER
Local storm report, Feb 28, 1:46 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS UP TO 10 ROADS CLOSED ACROSS THE
            COUNTY AT THIS TIME.

&&

KLAWS
Local storm report, Feb 28, 4:02 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS 48 ROADS ARE NOW CLOSED COUNTYWIDE

&&

KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:02 PM CSTTornado WarningBMXAutauga, Dallas, Greene, Hale, Marengo, Perry43 min
Feb 27, 6:14 PM CSTTornado WarningBMXMarengo31 min
Feb 27, 6:19 PM CSTSevere Thunderstorm WarningBMXAutauga, Bullock, Elmore, Macon, Montgomery, Tallapoosa41 min
Feb 27, 6:40 PM CSTTornado WarningBMXDallas, Hale, Marengo, Perry35 min
Feb 27, 6:43 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes, Perry32 min
Feb 27, 7:12 PM CSTTornado WarningBMXDallas, Perry48 min
Feb 27, 7:14 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes, Montgomery46 min
Feb 27, 8:45 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa, Walker45 min
Feb 28, 12:17 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter5 days
Feb 28, 1:18 AM CSTFlash Flood WarningBMXWinston3 hr
Feb 28, 1:23 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion3 hr
Feb 28, 1:44 AM CSTFlash Flood WarningBMXLamar3 hr
Feb 28, 2:12 AM CSTFlash Flood WarningBMXFayette4 hr
Feb 28, 3:30 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Tuscaloosa45 min
Feb 28, 4:10 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Marengo, Pickens, Sumter and 1 more50 min
Feb 28, 4:46 AM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby47 hr
Feb 28, 4:46 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry50 hr
Feb 28, 4:55 AM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Greene, Hale, Jefferson, Perry and 2 more50 min
Feb 28, 5:34 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Hale, Perry41 min
Feb 28, 6:11 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry49 min
Feb 28, 6:15 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Feb 28, 6:15 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter7 days
Feb 28, 6:24 AM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker52 hr
Feb 28, 6:24 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa52 hr
Feb 28, 6:24 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo6 days
Feb 28, 6:26 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa49 min
Feb 28, 6:42 AM CSTTornado WarningBMXAutauga, Elmore, Lowndes, Macon, Montgomery48 min
Feb 28, 7:25 AM CSTTornado WarningBMXElmore, Lee, Macon, Tallapoosa50 min
Feb 28, 7:53 AM CSTTornado WarningBMXLee, Macon, Russell52 min
Feb 28, 7:59 AM CSTTornado WarningBMXChambers, Lee46 min
Feb 28, 8:03 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa40 hr
Feb 28, 8:48 AM CSTFlash Flood WarningBMXLee3 hr
Feb 28, 8:49 AM CSTSevere Thunderstorm WarningBMXRussell26 min
Feb 28, 9:05 AM CSTSevere Thunderstorm WarningBMXBullock, Lowndes, Macon, Montgomery40 min
Feb 28, 9:46 AM CSTSevere Thunderstorm WarningBMXRussell29 min
Feb 28, 9:57 AM CSTAreal Flood AdvisoryBMXBarbour, Bullock, Macon, Pike, Russell3 hr
Feb 28, 10:01 AM CSTTornado WarningBMXBullock, Macon, Montgomery15 min
Feb 28, 3:16 PM CSTWinter Storm WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more13 hr
Feb 28, 3:16 PM CSTWinter Weather AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Chilton and 22 more26 hr

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.